Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2003, 11:11 AM CST for Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2003, 11:11 AM CST (17:11 UTC)
- Expired
- Mar 26, 2003, 11:45 AM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS54 KLIX 261711
SVRNEW
LAC057-261745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CST WED MAR 26 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 1145 AM CST
* AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LAFOURCHE PARISH...OR ABOUT 8 MILES
NORTHWEST OF LAROSE...MOVING EAST AT 10 MPH.
THIS IS A DANGEROUS STORM WITH DIME SIZED HAIL...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2956 9048 2973 9054 2978 9041 2970 9035
2970 9022 2961 9019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:40 AM CST, 8 hours 31 minutes earlier.
Area forecast discussion, Mar 26, 2:40 AM CST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 AM CST WED MAR 26 2003 A VERY PROGRESSIVE WEATHER PATTERN WILL CONTINUE THE NEXT WEEK TO TEN DAYS ACROSS THE SRN U.S. FIRST SYSTEM IS AN UPPER AIR DISTURBANCE MOVING EWD INTO TEXAS THIS MORNING WHICH WILL BE ASSOCIATED WITH A WEAK FRONTAL SYSTEM. BANDS OF SHOWERS AND TSTMS MARCHING E AND SE THRU E TX AND NRN LA THIS MORNING WILL COLLIDE OVER SRN MS/SE AND SCNTRL LA TODAY BRINGING WIDESPREAD PRECIPITATION TO THE REGION FOR TODAY ENDING EARLY TONIGHT. LOW LEVEL AND HIGH LEVEL DYNAMICS ARE NOT THAT FAVORABLE FOR SEVERE WEATHER WITH THIS SYSTEM BUT SLOW MOVING STORMS MAY PRODUCE SOME BRIEF HEAVY RAINS BUT MOST AMOUNTS LIKELY TO BE ONE INCH OR LESS WITH ISOLATED HEAVIER AMOUNTS LIKELY. THE SECOND SYSTEM WILL MOVE OUT OF THE PACIFIC NW AND DEEPEN INTO THE SRN PLAINS FRI AND SAT BRINGING A MUCH STRONGER FRONT WITH IT AND A DEFINITE CHILL TO THE AIR FOR LATE MARCH THIS WEEKEND. SCT TO NMRS SHOWERS AND TSTMS LIKELY FOR FRI NIGHT INTO EARLY SATURDAY. THIS OUTBREAK OF PRECIP WILL THEN BE FOLLOWED BY CLEARING SKIES...DRIER AND COOLER WEATHER WITH MODERATE TO STRONG NORTH WINDS FOR SAT DIMINISHING BY SUNDAY. LOWER MS VALLEY MAY BE IN THE RIGHT REAR QUAD OF A STRONG JET MAX AND A RISK OF A FEW SEVERE STORMS FRIDAY NIGHT AS THE COLD FRONT SURGES SEWD INTO THE AREA. POTENTIAL FOR SEVERE WEATHER EXISTS AND WILL HAVE TO MONITOR FUTURE MODEL RUNS. WILL INCREASE COASTAL WATERS WINDS TO THE 25 TO 30 KNOT RANGE AND MONITOR FUTURE MODEL RUNS FOR CONSISTENCY ON SAT. PRELIMINARY TEMPS AND POPS FOLLOW... MCB 70/52/78/57 8100 BTR 69/54/77/58 8200 MSY 73/58/77/61 7300 GPT 72/55/74/59 6300 .NEW...NONE. LA...NONE. MS...NONE. 05
Hazardous weather outlook, Mar 26, 10:30 AM CST, 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CST WED MAR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS AREAS MAINLY OVER SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THE THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. IN ADDITION...COOLER TEMPERATURES IN THE MID LAYERS OF THE ATMOSPHERE WILL BE CONDUCIVE FOR SMALL HAIL FROM A VERY FEW STRONG THUNDERSTORMS THIS AFTERNOON. THE HAIL SIZE SHOULD REMAIN BELOW THREE QUARTERS OF AN INCH IN DIAMETER OR BELOW SEVERE LIMITS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WITH ANOTHER COLD FRONT MOVING THROUGH FRIDAY NIGHT INTO EARLY SATURDAY MORNING. HAZARDOUS WEATHER CONDITIONS ARE POSSIBLE FRIDAY NIGHT AS A STRONG DISTURBANCE ALOFT AND COLD FRONT MOVE INTO THE AREA. STRONG WINDS ASSOCIATED WITH THIS FRONTAL PASSAGE WILL PROMPT THE ISSUANCE OF A SMALL CRAFT ADVISORY ACROSS THE TIDAL LAKES IN LOUISIANA AND COASTAL WATERS FRIDAY THROUGH SUNDAY MORNING. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THURSDAY OR SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:58 PM CST | Special Marine Warning | LIX | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.